Anyone Healed from Benzo-Induced Tinnitus?

Discussion in 'Support' started by Poyraz, Apr 18, 2016.

tinnitus forum
    1. Poyraz

      Poyraz Member

      Tinnitus Since:
      February 2016
      Cause of Tinnitus:
      Benzos, Stress, Anxiety, Loud Music, Jaw Problems. Who knows
      I really want to hear some success stories about benzo induced T. Do you know anyone who got completely healed?
       
    2. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      I think benzos and w/d contributed to my tinnitus, but I wouldn't say "caused".

      I have communicated with a number of people over the years who got tinnitus during withdrawal, and had it fade away completely or almost completely over the 3-5 years following discontinuation of benzos. I have also read a couple things from people who had it persist longer than that.

      It's very hard to say, but if withdrawal is part of your story, you will feel better over time, in general. It may be a glacial timescale, but healing happens.
       
      • Like Like x 1
    3. Poyraz

      Poyraz Member

      Tinnitus Since:
      February 2016
      Cause of Tinnitus:
      Benzos, Stress, Anxiety, Loud Music, Jaw Problems. Who knows
      Hi linearb
      Yes, mine is definitely comes from cold turkey w/d. I keep reading success stories of people who got completely healed from this symptom on BB. Mine just got worse. I have T almost for 3 months now and it is now also in my right ear. Plus to that I can also feel my brain vibrating. I'm just so scared to be stuck with this forever.
       
    4. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      ugh, sorry to hear. Cold-turkey is a rude shock to the system; you've probably been off too long for it to make sense to reinstate and taper slowly, seems like the damage is done.

      I'd say just try not to obsess about it, and do everything you can to sleep well (exercise, diet, meditation, etc) and try to give your body as much time and energy to heal itself as you can.

      I don't actually know if my tinnitus has changed very much since I came off benzos, but I will say that the experience of it, overall, was a lot more difficult to deal with for the first couple years -- and I had all sorts of other problems which went away very slowly.
       
    5. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      I actually don't know the answer but I was taking klonopin for a couple of years for the tinnitus, yet after some time the klonopin worked less and less on the tinnitus until it stopped working at all and my hearing seemed to be worse ( noticed after getting a hearing test that I had lost some of my hearing (moderate) and the ringing was interfering with listening to the voices on TV at a low volume) Then after a stressful event my tinnitus seemed to be at a little higher level than before. I started taking Lamotrigine which after some time seemed to help lessen the loudness some. In addition, lately I have tried doing a a jaw exercise and taking some magnesium glycinate before bed and a muscle relaxer (not sure how long I can do that for) to lessen my jaw clenching while I sleep. So far, I have had a few days where the tinnitus is a lot quieter than it was in December before I started Lamotrigine. I hope it continues but I don't know what the solution would be in your case.
       
      • Like Like x 1
    6. Poyraz

      Poyraz Member

      Tinnitus Since:
      February 2016
      Cause of Tinnitus:
      Benzos, Stress, Anxiety, Loud Music, Jaw Problems. Who knows
      Hey Linearb
      Can I ask what do you mean by the damage? A permanent one?
       
    7. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      It's very hard to say. When your body is significantly dependent on benzos, and they are withdrawn, you don't have enough GABA to offset glutamate, which can cause anything from very minor problems to fullblown seizures. If you didn't have any seizures and tinnitus seems to be your only significant problem that's a good sign -- it might go away completely. Even if it does, it might take a couple years to do so, though. There's not much point in obsessing over whether it will or won't go; try to get decent sleep, eat well, exercises, yoga/meditation/whatever, and then just let it do its thing... easier said than done, I know!
       
    8. Poyraz

      Poyraz Member

      Tinnitus Since:
      February 2016
      Cause of Tinnitus:
      Benzos, Stress, Anxiety, Loud Music, Jaw Problems. Who knows
      Yes, this is my only symptom. I don't have any other things most people have thankfully. It is realy strange though. I don't have any hearing loss or anything goes wrong with me ears. I hope it will perish one day for all of us.
      Thank you for your consideration.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.